How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray, MD Your Own Question
Anthony Bray, MD
Anthony Bray, MD, Doctor
Category: Medical
Satisfied Customers: 10216
Experience:  14 years experience in the field of Family Practice
Type Your Medical Question Here...
Anthony Bray, MD is online now
A new question is answered every 9 seconds

I would like to stop taking Lyrica

This answer was rated:

I would like to stop taking Lyrica

Do you take it for a pain relef problem? I always advise that it is best to work with your doctor in stoppping a medication. Lyrica is mainly used for seizures and for pain relief. I presume that it is the latter that you are wishing to stop the Lyrica for. What is the reason that you wish to stop it? Is it a problem that it is too expensive? (I'm curious and depending on the reason there may be an alternative)

I hope this information helps. Further questions are welcome if you have any.

If my answer has been helpful and to your satisfaction then please press the "ACCEPT" button so that i may get paid for my work. Thank You and Best regards,

Anthony Bray MD
Customer: replied 7 years ago.
I have been prescribed Lyrica for nerve pain in the hip, and down the leg caused by my back. ( Narrowing, and slippage, protrusion of L4 and L5).
I am already dealing with a weight gain due to inactivity since this
diagnosis in Nov. 08. I have been given Bumex for water retention also. I do not want the added side effects of water retention and weight gain. I don't think that the Lyrica is helping much either. It reduces my energy. I had a recent kidney infection this spring that required two courses of antibiotics and then I had the extra fluid problem.
I am taking the 50 mg pill daily. I know it isn't much, but I do respond well with medications.
Hello again!

Well it is not critical that you take the Lyrica. If you find that the pain is greater than you think off of it then you may always go back on it. It can cause fatigue as a side effect although this is usually less marked as you get used to the medication.

With the Bumex this med can cause profound depletion of potassium so I hope that you are taking the recommended potassium supplement along with this one.

There are different options as far as pain relief from a neuropathy such as you have. Continue to work with your doctors on this.

Good Luck,

Anthony Bray MD
Customer: replied 7 years ago.
Can I stop the medication "cold turkey" or do I wean myself off it?

It would be better to wean off if this is practical. If you take 75 mg twice a day then I would recommend that you decrease to 75mg at bedtime for one week , then off. If you take a higher amount then you should consult your doctor to help you taper off.

Best Regards,

Anthony Bray MD
Anthony Bray, MD and 4 other Medical Specialists are ready to help you

Related Medical Questions